Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 84, NWS Green Bay, WI

December 3, 2018

NWS Green Bay, WI issued this small craft advisory at Dec 3, 2018, 4:11 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2018, 4:11 AM CST (10:11 UTC)
Expired
Dec 3, 2018, 4:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

443 
WHUS73 KGRB 031011
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
411 AM CST Mon Dec 3 2018

LMZ521-522-541>543-031815-
/O.EXP.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/
/O.NEW.KGRB.SC.Y.0084.181203T1011Z-181203T2200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
411 AM CST Mon Dec 3 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 4 PM CST this afternoon.

* WINDS...North at 20 to 30 knots. A few gale force gusts to 35
  knots.

* WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
2 follow-up statements
536 
WHUS73 KGRB 031610
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1010 AM CST Mon Dec 3 2018

LMZ521-522-541>543-032200-
/O.CON.KGRB.SC.Y.0084.000000T0000Z-181203T2200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1010 AM CST Mon Dec 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...North at 15 to 25 knots.

* WAVES...3 to 5 feet on the Bay, and 4 to 6 feet on the Lake.
  These will diminish to 1 to 3 on the bay and 2 to 4 on the lake
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
796 
WHUS73 KGRB 032140
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
340 PM CST Mon Dec 3 2018

LMZ521-522-541>543-032245-
/O.EXP.KGRB.SC.Y.0084.000000T0000Z-181203T2200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
340 PM CST Mon Dec 3 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Winds and waves have subsided below Small Craft Advisory
conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 3:27 AM CST, 44 minutes earlier.

Area forecast discussion, Dec 3, 3:27 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
327 AM CST Mon Dec 3 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 327 AM CST Mon Dec 3 2018

Lake effect snow showers will diminish this morning
over Vilas county and near the Lake Michigan shore as winds become
less favorable. Additional snow of a half inch is possible. Skies
may remain cloudy over most of the region today as cold air flowing
over the Great Lakes produces cloudiness. There may be partial clearing
in central Wisconsin and the far northeast part of the state. Highs
will be a few degrees below normal.

Upper ridging moves over the state tonight, with warm advection
beginning in low levels. A temperature inversion could trap the
clouds, but think that there will be some clearing. Lows will be
close to normal.

Sunshine is possible for awhile Tuesday, before middle and high
clouds arrive in the afternoon ahead of an approaching upper
trough. Highs will be close to normal.

.LONG TERM...Tuesday Night Through Sunday
Issued at 327 AM CST Mon Dec 3 2018

Northwest flow at 500mb expected across the eastern United States
for the end of the work into the weekend, before split flow
develops late in the weekend into early next week with a more
active southern stream system passing well south of the area.

Tranquil weather expected throughout much of the period. High
pressure will prevail across the region Tuesday night into
Wednesday morning as the next 500mb trough approaches from the
west. The 500mb trough is expected to move across the region
Wednesday night into Thursday morning. This feature could bring
some light snow to northern Wisconsin. The models have been going
back and forth on how much precipitation will fall across the
region. Have small chances of light snow for this feature.
Probably better chances for lake effect snow showers (Vilas
County) Thursday into Thursday evening as winds veer north-
northwest and 850mb temperatures fall to around -18C, with lake to
850mb temperatures differences of 20C to 22C.The snow showers
should end Thursday evening as winds back to the west. High
pressure will prevail across the region Friday through the
weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1134 PM CST Sun Dec 2 2018

Generally expecting MVFR conditions through this TAF issuance
with slow but steady improvement expected by Monday afternoon
into Monday evening as there may be some breaks in the cloud
cover. There will also be some light snow showers or flurries
that impact the RHI TAF site tonight due to lake effect snow and
also the MTW TAF site as the main system slowly pulls away.
Otherwise, gusty winds can be expected through late tonight and
early Monday morning before the pressure gradient decreases across
the area.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......Cooley
Hazardous weather outlook, Dec 3, 3:08 AM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
308 AM CST Mon Dec 3 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
308 AM CST Mon Dec 3 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Lake effect snow showers may produce up to an inch of snow over Vilas
county this morning. This could result in locally hazardous travel
conditions. Roads and sidewalks across the region could be slippery
for awhile today from yesterday's snowfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hazardous travel is possible across northern Wisconsin Wednesday
night into Thursday morning due to light snow. Lake effect snow
showers will continue across the far north into Thursday afternoon
and evening, resulting in hazardous travel at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-040915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
308 AM CST Mon Dec 3 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

RDM/Eckberg

In the hours before

Special weather statement, Dec 2, 10:35 PM CST, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1035 PM CST Sun Dec 2 2018

WIZ005-031100-
Vilas-
1035 PM CST Sun Dec 2 2018

...WINTRY MIX OF FREEZING DRIZZLE AND LIGHT SNOW TONIGHT...

A wintry mix of light freezing drizzle and light snow can be
expected tonight. This will make untreated and elevated surfaces
slippery overnight tonight.

Be prepared for sudden changes in travel conditions tonight and
allow extra time to reach your destination. Additionally, remember
to leave extra distance between your vehicle and other vehicles on
the roadways, especially when freezing drizzle is occurring.

Cooley

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.